MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER-14 170CM; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER-14 170CM; CATHETER, CONTINUOUS FLUSH
Catalog Number 606171
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during the prepping of a prowler-14 170cm microcatheter (606171, 31083013), the physician felt the catheter and the tip felt textured instead of smooth.The catheter was not used in the patient.Additional event information received on 02-aug-2024 indicated that there were no procedural delays due to the event.It was noted that the reported condition might be a result of a delaminated or cracked coating.There was no damage to the packaging.There was no break in device integrity at the site of the defect, leading to potential separation into two or more separate pieces.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch: b4, d4 (primary udi number), d9, g3, g6, h2, h3 and h11.Corrected data: d4 (primary udi number) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during the prepping of a prowler-14 170cm microcatheter (606171, 31083013), the physician felt the catheter and the tip felt textured instead of smooth.The catheter was not used in the patient.Additional event information received on 02-aug-2024 indicated that there were no procedural delays due to the event.It was noted that the reported condition might be a result of a delaminated or cracked coating.There was no damage to the packaging.There was no break in device integrity at the site of the defect, leading to potential separation into two or more separate pieces.A non-sterile prowler-14 170cm microcatheter was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.The presence of the hydrophilic coating was confirmed.Microscopic inspection on the distal portion of the catheter reveals the presence of unknown fibers attached on the outer body.The device will be sent to ft- ir analysis.No break in device integrity was found.-ft- ir results: from spectra comparison it can be observed that the foreign material shows principal cellulose reference material spectra vibrations; main differences can be associated to the difference in cellulose structure per their respective origin.Overall, based on ft-ir results it can be concluded that the foreign material is mainly composed of cellulose material.However, the source of origin remains unknown.The issue regarding a catheter coating being delaminated was not confirmed during the inspection.There was no evidence of a break in the device's integrity, and the coating was intact.The foreign material found on the catheter's outer surface was confirmed to be of cellulose origin.It is speculated that this may have resulted from an attempt to improve the device's texture, possibly by wiping it with an unknown cellulose-based object; however, this remains speculative.Due to the limited available information, a definitive root cause cannot be determined.There is no indication that the reported issue is a defect inherently of the device.A manufacturing record evaluation was performed for the finished device 31083013 number, and no non-conformances related to the malfunction were identified.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: ¿carefully inspect all devices before use to confirm the size, shape and condition are appropriate for the specific procedure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
PROWLER-14 170CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20002098
Report Number3008114965-2024-00815
Device Sequence Number12000122
Product Code KRA
UDI-Device Identifier10886704028635
UDI-Public(01)10886704028635(17)260531(10)31083013
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number606171
Device Lot Number31083013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/25/2024
02/28/2025
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/26/2024
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown